Georgia, 2020

Tornadoes and Flooding in Georgia, April 23, 2020

April 23, 2020 · NWS TAE · 37 events in 15 counties and zones

Another in a series of strong upper level troughs pushed through the southeast states, resulting in another enhanced risk of severe storms from the Storm Prediction Center. The tri-state area was hit fairly hard again, with numerous reports of wind damage documented along with several tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$421,000
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Another in a series of strong upper level troughs pushed through the southeast states, resulting in another enhanced risk of severe storms from the Storm Prediction Center. The tri-state area was hit fairly hard again, with numerous reports of wind damage documented along with several tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 23, 8:48 AM EST, 37 minutes earlier.

Area forecast discussion, Apr 23, 8:48 AM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
948 AM EDT Thu Apr 23 2020

.UPDATE...

The current forecast remains on track as a line of strong to
severe storms continues to push into the forecast area.
After this initial round of convection, redevelopment is expected
this afternoon and evening. Severe weather threats include flash
flooding, tornadoes, damaging winds, and large hail. The latest
SPC outlook shifts things a bit further south, along with the
highest tornado threat. This area is now spread west to east
along the northern Florida and tri-states area.

&&

.PREV DISCUSSION [628 AM EDT]...

.NEAR TERM [Through Tonight]...

Storm Prediction Center continues the enhanced risk (level 3 of 5)
for the entire tri-state region today and tonight. All modes of
severe weather is likely, including tornadoes, damaging winds, and
large hail.

A shortwave trough embedded in the flow is supporting a low pressure
system over the southern Plains and a developing line of
thunderstorms from the mid south southward into southwest Louisiana.
This entire system will move east northeast into the central
Apalachians by morning Friday.

Models, both high resolution and global models, are coming into
better agreement with the evolution of the severe potential across
the southeast. The aforementioned line of storms will move east
through MS/AL and into our western sections by early/mid morning
then progress east through the morning hours and reaching the I-75
corridor by early afternoon. This line will pose a severe risk,
especially with daytime heating and destabilization.

Behind this line, scattered to numerous showers and thunderstorms
will develop in its wake across southeast Alabama and the Florida
panhandle. Further back into southeast Mississippi and central
Alabama, more thunderstorms will develop in the clearing and
destabilization and this whole area will congeal and move east into
our area in the afternoon and evening hours.

Again, all modes of severe weather is possible. The initial line
this morning will be capable of damaging winds and isolated
tornadoes. The storms this afternoon, if discrete, can pose a strong
tornado risk given the amount of shear and instability in addition
to damaging winds and large hail.

The cold front will finally arrive into our western sections around
midnight tonight. This will effectively bring the downturn in pop
chances and drier air in its wake.

.SHORT TERM [Friday Through Saturday]...

The severe weather threat shifts to southeast Big Bend as the
aforementioned cold front drapes itself and lingers over our area
into the evening. This boundary should serve as focus for showers
and thunderstorms that likely persist through the day. Some of
the storms may may be strong to severe as the airmass will be
sufficiently moist and unstable with strong deep-layer shear. This
is reflected in SPC's Day 2 Outlook (valid starting 12Z Fri)
which puts southeast Big Bend in a marginal-to-slight risk for
severe weather. By late Fri/early Sat, PoPs decrease as a another
shortwave dives down from The Plains and helps lift the cold
front to the northeast. High temperatures are expected to be in
the 80s and lows in the 60s.

.LONG TERM [Saturday Night Through Thursday]...

We should see mostly dry conditions through early Tues as surface
high pressure dominates the southeast CONUS. Temperatures should
also feel more seasonable thanks to the cold front and shortwave
reinforcing a shot of cool/dry air from the northwest. Meanwhile,
a longwave trough digs down from western Canada to trigger
cyclogenesis in The Great Lakes region. This system will drag an
extensive cold front that appears to brush our northern area on
Wed. Chance-to-slight chance PoPs (slight chance of thunder) are
in the forecast to account for this, followed by Thurs being
mostly rain-free. The front should also keep temperatures from
rebounding too much. Highs are forecast to be in the low 80s and
lows in the 50s and 60s.

.AVIATION...
[Through 12Z Friday]

Line of showers and storms is moving through southwest Alabama and
southern Mississippi moving eastward toward southeast Alabama and
the western Florida panhandle. Storms will arrive mid morning at
DHN and ECP and a few hours later at ABY. TLH and VLD will be
impacted early this afternoon. Severe thunderstorms are possible.
Expect gusty winds today with variable and erratic winds in and
around storms. Tempo conds to MVFR or high IFR likely underneath
stronger storms. Redevelopment will continue through the
afternoon and evening hours with an overall decrease in coverage
in the overnight hours from west to east.

.MARINE...

A Small Craft Advisory is currently in effect until early Fri
morning as a line of severe storms moves through our waters
beginning this morning. Wave heights up to 7 ft are anticipated
with some higher values possible near the line. Winds and seas
remain elevated through Sat with a cold front present over the
area. Conditions finally begin improving thereafter ahead of
another system next Thurs.

.FIRE WEATHER...

Widespread showers and thunderstorms will move from west to east
this morning with several rounds of thunderstorms anticipated
through early Friday morning. Strong transport winds, both ahead of
the system today and behind the system Friday, will lead to high
dispersion values.

.HYDROLOGY...

The bulk of the rainfall over the next several days will be from the
Thurs system, as highlighted by WPC's slight risk for our area in
their Day 2 Excessive Rainfall Outlook. Day 1-2 QPF estimates
generally show 2-4 inches with isolated higher amounts possible.
Given the precipitation from the previous severe event (particularly
in central GA and AL), there are concerns for potential flash
flooding across portions of southwest GA.

River flooding will also be a concern. Area rivers and creeks
continue to rise across the Apalachicola, Chattahoochee, and Flint
basins. Increased releases from WF George will keep the
Chattahoochee River near minor flood stage through at least
Wednesday evening before releases begin to decrease. Conditions on
the Middle Flint are not as high as previously expected, thus
releases out of Lake Blackshear may end up being lower later this
week than expected, thus it is possible that Albany and Newton stay
just below minor flood stage. However, all the water moving through
the Chattahoochee and Flint Basins will lead to minor flooding
throughout the Apalachicola River over the coming days. Large
uncertainty exists with this upcoming system so it is important to
note that a couple of inches of rain above Dawson could push the
Kinchafoonee Creek to the moderate flood level. Additionally heavy
rain north of Valdosta could lead to minor flooding on the
Withlacoochee River, given that the upper portions of the
Withlacoochee is still running above normal from last week's
rainfall.

Lastly, there is a low coastal flood threat in Apalachee Bay with
Thurs afternoon's high tide where peak surge looks to to line up
with high tide (water levels of 1.5-2 ft MHHW possible).

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   83  65  85  64  87 /  90  90  40  10  10
Panama City   80  68  81  67  81 /  90  80  30  10  10
Dothan        77  62  81  60  83 / 100  60  10   0  10
Albany        80  64  82  60  85 /  90  80  20   0  10
Valdosta      84  65  83  64  86 /  80  90  50  10  10
Cross City    86  68  81  68  84 /  60  90  70  30  30
Apalachicola  79  69  79  68  80 /  70  90  50  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 5 AM EDT Friday for Coastal Dixie-
     Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla.

     High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 2 AM EDT /1 AM CDT/ Friday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

UPDATE...Humphreys
NEAR TERM...Scholl
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Scholl
MARINE...IG3
FIRE WEATHER...Scholl
HYDROLOGY...Godsey/IG3

In the hours before

Special weather statement, Apr 23, 7:34 AM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
734 AM CDT Thu Apr 23 2020

ALZ065-066-231315-
Dale AL-Coffee AL-
734 AM CDT Thu Apr 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE AND NORTHERN
COFFEE COUNTIES UNTIL 815 AM CDT...

At 733 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shopton to near Ansley to near Luverne to
7 miles northwest of Dozier to 8 miles west of Red Level. Movement
was east at 40 mph.

Winds up to 40 mph will be possible with these storms.

Locations impacted include...
Elba, Ariton, Lee, Pine Level, Mixons Crossroads, Curtis, Carl Folsom
A/p, Lowry Mill, Camp Humming Hills, Wise Mill, Roeton, Clowers
Crossroads, Basin, Arcus, Hwy 231 Pea River Bridge, Woodland Grove
Church, Jack, Java, Chestnut Grove and Victoria.

A Tornado Watch remains in effect until 100 PM CDT for southeastern
Alabama.

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8569
      3130 8619
TIME...MOT...LOC 1233Z 271DEG 35KT 3218 8600 3193 8609 3171 8621 3157
8646 3139 8675
Special weather statement, Apr 23, 8:08 AM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
908 AM EDT Thu Apr 23 2020

ALZ065>067-069-GAZ120>124-142-231415-
Dale AL-Henry AL-Coffee AL-Houston AL-Quitman GA-Randolph GA-
Terrell GA-Calhoun GA-Clay GA-Early GA-
908 AM EDT Thu Apr 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR DALE...HENRY...NORTHEASTERN
COFFEE AND NORTH CENTRAL HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...
CLAY...RANDOLPH...NORTHWESTERN CALHOUN...NORTHWESTERN EARLY...QUITMAN
AND NORTHWESTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 1015
AM EDT/915 AM CDT/...

At 907 AM EDT/807 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Hawkinsville to near
Clayton to 9 miles southeast of Glenwood. Movement was east at 45
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Abbeville, Fort Gaines, Georgetown, Cuthbert, Headland, Fort Rucker,
Ozark, Dothan, Midland City, Kinsey, Newton, Webb, Shellman, Ariton,
Pinckard, Grimes, Newville, Napier Field, Parrott and Bellville.

A Tornado Watch remains in effect until 200 PM EDT/100 PM CDT/ for
southeastern Alabama.

LAT...LON 3197 8495 3195 8496 3192 8491 3192 8445
      3196 8444 3191 8438 3161 8470 3122 8535
      3157 8615 3162 8615 3162 8542 3171 8542
      3170 8522 3174 8520 3177 8512 3189 8513
      3199 8507
TIME...MOT...LOC 1307Z 286DEG 38KT 3207 8518 3182 8547 3157 8604

The radar

The Tallahassee radar (KTLH), 83 km away, was scanning. The volume nearest the first event began at 14:25 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 4 tornado, 2 flood, 1 lightning. Local standard time, as filed.

Lightning, Miller

When
April 23, 9:25 AM EST
Where
Miller County, 1.37 mi ESE of Boykin
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.090, -84.660

A lightning strike resulted in a house fire.

Thunderstorm Wind, Miller

When
April 23, 10:30 AM EST
Where
Miller County, Colquitt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.170, -84.730

Several trees were blown down.

Thunderstorm Wind, Turner

When
April 23, 10:35 AM EST
Where
Turner County, 1.5 mi NNW of Ashburn
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.720, -83.660

Trees were blown down, including some trees on power lines.

Flood, Lee

When
April 23, 10:39 AM EST to 12:30 PM EST
Where
Lee County, 1.37 mi N of Jordan Place to 1 mi NNE of Jordan Place
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.770, -84.198

Minor road flooding occurred at Highway 19 and Pinewood Road.

Thunderstorm Wind, Mitchell

When
April 23, 10:48 AM EST
Where
Mitchell County, 5.65 mi SSW of Hopeful
Measured
55 kt (63 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
31.080, -84.410

Numerous trees were blown down.

Tornado, Mitchell

When
April 23, 11:05 AM EST to 11:10 AM EST
Where
Mitchell County, 1.08 mi NW of Pelham to 1.55 mi E of Pelham
Rating
EF1
Path length
2.4 mi
Path width
176 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
31.131, -84.162

This tornado touched down near Welch St. NW on the west side of Pelham, GA. Damage was mainly confined to snapped or uprooted trees. However, the tornado did remove a large percentage of metal roofing at an auto service building on Curry Street. It also flipped a van at this location. Several trees were uprooted or snapped on Green St. before the tornado damaged a metal awning at a warehouse on U.S. 19 just south of Green St. East. The tornado continued southeast from there, causing some damage to an outbuilding and the roof of a home on Harmony Road before lifting. The damage was consistent with an EF-1 rating with max winds of 95 mph. Many other locations within Pelham were damaged by straight-line winds estimated to be around 80 mph.

Flood, Mitchell

When
April 23, 11:16 AM EST to 1:15 PM EST
Where
Mitchell County, 0.17 mi SSE of Camilla to 0.94 mi NNE of Camilla
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.228, -84.209

Minor road flooding occurred at the intersection of Highway 97 and 37.

Thunderstorm Wind, Colquitt

When
April 23, 11:24 AM EST
Where
Colquitt County, 3.55 mi W of Center Hill
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
31.130, -83.950

Some damage to structures was reported near the Hamilton School area.

Thunderstorm Wind, Tift

When
April 23, 11:25 AM EST
Where
Tift County, 1.82 mi NW of Tifton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.470, -83.520

Trees were blown down.

Thunderstorm Wind, Tift

When
April 23, 11:26 AM EST
Where
Tift County, 0.91 mi NW of Tifton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.460, -83.510

Trees were blown down.

Thunderstorm Wind, Grady

When
April 23, 11:28 AM EST
Where
Grady County, 1.5 mi NNW of Cairo
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.890, -84.210

A few trees were blown down.

Thunderstorm Wind, Colquitt

When
April 23, 11:32 AM EST
Where
Colquitt County, 2.16 mi NNE of (Mgr)moultrie Municipal Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.110, -83.790

Trees and power lines were down along Highway 319 near Twin Lakes.

Tornado, Colquitt

When
April 23, 11:34 AM EST to 11:53 AM EST
Where
Colquitt County, 3.55 mi W of Center Hill to 3.03 mi SSE of Ellenton
Rating
EF1
Path length
23.25 mi
Path width
650 yd
Continued into
Cook, Ga (TAE)
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
31.130, -83.950

This long-track tornado was produced by the same thunderstorm that spawned a tornado in upstream Pelham, GA. The tornado touched down south of Moultrie, GA just west of U.S. 319 and produced damage consistent with EF-1 winds through most of its long track. Most of the damage was in the form of snapped or uprooted trees. As the tornado crossed GA route 133, it caused significant damage to a warehouse at the Farmer's Gin and Peanut Company. The tornado reached its maximum intensity of 110 mph, which is just shy of EF-2, at the east end of Pike Creek Turf Circle. Here it snapped many large pine trees at their base. The tornado caused some minor roof damage to a home on McConnell Bridge Road before flipping a small plane upside down at the Cook County Airport. The tornado crossed I-75 at the Adel, GA exit damaging several billboards and tall signs. In downtown Adel, the tornado ripped off large sections of two warehouses on 3rd Street belonging to the Adel Ice Company. Many trees were toppled onto homes in the vicinity of East 9th and 10th Streets. Winds were|estimated to be 95-100 mph in Adel. The tornado continued eastward snapping a few trees on GA Highway 37 East and in the Indian Creek Road subdivision. The tornado then snapped trees on Register Road and significantly damaged a large shed before|lifting. It should be noted that a large swath of straight-line wind damage occurred to the south of the tornado track along much of its length from the Langdale Parkway in Colquitt County through Cecil, GA and eastward into northwestern Lanier County. These winds were estimated to be 90-95 mph in Cecil.

Thunderstorm Wind, Colquitt

When
April 23, 11:37 AM EST
Where
Colquitt County, 2.37 mi E of South Moultrie
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.150, -83.730

Multiple trees and power lines were blown down along Highway 133.

Thunderstorm Wind, Tift

When
April 23, 11:37 AM EST
Where
Tift County, 0.91 mi SE of Omega
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.330, -83.580

A tree was blown down on Omega Ellenton Road.

Thunderstorm Wind, Colquitt

When
April 23, 11:43 AM EST
Where
Colquitt County, 1.38 mi S of Pineboro
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
31.150, -83.670

The Sunbelt Ag Expo WeatherSTEM site measured a wind gust of 65 mph.

Tornado, Cook

When
April 23, 11:53 AM EST to 12:10 PM EST
Where
Cook County, 6.23 mi NW of Pine Valley to 3.47 mi SSE of Massee
Rating
EF1
Path length
13.99 mi
Path width
650 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
31.131, -83.557

This long-track tornado was produced by the same thunderstorm that spawned a tornado in upstream Pelham, GA. The tornado touched down south of Moultrie, GA just west of U.S. 319 and produced damage consistent with EF-1 winds through most of its|long track. Most of the damage was in the form of snapped or uprooted trees. As the tornado crossed GA route 133, it caused significant damage to a warehouse at the Farmer's Gin and Peanut Company. The tornado reached its maximum intensity of 110 mph, which is just shy of EF-2, at the east end of Pike Creek Turf Circle. Here it snapped many large pine trees at their base. The tornado caused some minor roof damage to a home on McConnell Bridge Road before flipping a small plane upside down at the Cook County Airport. The tornado crossed I-75 at the Adel, GA exit damaging several billboards and tall signs. In downtown Adel, the tornado ripped off large sections of two warehouses on 3rd Street belonging to the Adel Ice Company. Many trees were toppled onto homes in the vicinity of East 9th and 10th Streets. Winds were|estimated to be 95-100 mph in Adel. The tornado continued eastward snapping a few trees on GA Highway 37 East and in the Indian Creek Road subdivision. The tornado then snapped trees on Register Road and significantly damaged a large shed before|lifting.It should be noted that a large swath of straight-line wind damage occurred to the south of the tornado track along much of its length from the Langdale Parkway in Colquitt County through Cecil, GA and eastward into northwestern Lanier County. These winds were estimated to be 90-95 mph in Cecil.

Thunderstorm Wind, Lowndes

When
April 23, 12:10 PM EST
Where
Lowndes County, 1.37 mi WNW of I-75 at Exit 29
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.000, -83.400

A shed was blown into the roadway on Sonny Rodgers Memorial Road.

Thunderstorm Wind, Lanier

When
April 23, 12:15 PM EST
Where
Lanier County, 4.98 mi SSW of Teeterville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.040, -83.160

A tree was blown down on Ridge Road.

Thunderstorm Wind, Berrien

When
April 23, 12:17 PM EST
Where
Berrien County, 2.39 mi SSE of Nashville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.170, -83.230

A tree was blown down near Highway 129 and Keen Road.

Thunderstorm Wind, Berrien

When
April 23, 12:18 PM EST
Where
Berrien County, 0.91 mi SW of Ray City
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.060, -83.200

A tree was blown down.

Thunderstorm Wind, Berrien

When
April 23, 12:20 PM EST
Where
Berrien County, 1.18 mi E of Allenville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.120, -83.190

A tree was blown down at Sirmans Road and east of Aulie Gaskins Road.

Thunderstorm Wind, Lanier

When
April 23, 12:22 PM EST
Where
Lanier County, 0.69 mi S of Teeterville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.100, -83.140

A tree was blown down across the road.

Thunderstorm Wind, Lanier

When
April 23, 12:24 PM EST
Where
Lanier County, 1.18 mi W of Lakeland
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.040, -83.090

A tree was blown down across Pine and 2nd Ave.

Thunderstorm Wind, Lanier

When
April 23, 12:25 PM EST
Where
Lanier County, 2.39 mi NNW of Courthouse
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.110, -83.040

A tree was blown down on Peachtree Road off Rover Road.

Thunderstorm Wind, Lanier

When
April 23, 12:25 PM EST
Where
Lanier County, 4.05 mi NE of Teeterville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.150, -83.090

Tree were blown down at Highway 135 and Deerwood Road.

Thunderstorm Wind, Berrien

When
April 23, 12:26 PM EST
Where
Berrien County, 0.69 mi N of Ray City
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
31.080, -83.190

Numerous trees were blown down, particularly across the southern portions of the county. A tree was blown onto a house on Park Street. Trees were down on Possum Creek Road, Jones Road, Allenville Road, Turtle Dove Lane, Old Mill Town Road, Highway 168, and May Road.

Thunderstorm Wind, Lanier

When
April 23, 12:26 PM EST
Where
Lanier County, 0.59 mi E of Lakeland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.040, -83.060

A power line was down on S Darcy.

Thunderstorm Wind, Lanier

When
April 23, 12:26 PM EST
Where
Lanier County, 0.59 mi W of Lakeland
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.040, -83.080

A tree was down on W Bostick Ave.

Tornado, Lanier

When
April 23, 12:28 PM EST to 12:32 PM EST
Where
Lanier County, 2.36 mi ENE of Courthouse to 3.13 mi ENE of Courthouse
Rating
EF0
Path length
0.79 mi
Path width
25 yd
Continued into
Clinch, Ga (JAX)
Reported by
NWS Storm Survey
Coordinates
31.093, -82.983

A weak tornado touched down just east of Powell Road in extreme eastern Lanier County. It caused minor tree damage there and also over on East Highway 122 just east of the county line. The tornado then continued into Clinch County. This tornado was rated EF0 with max winds estimated at 88 mph in Lanier county.

Thunderstorm Wind, Lanier

When
April 23, 12:30 PM EST
Where
Lanier County, 2.83 mi NNW of Courthouse
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.120, -83.030

Trees and power lines were blown down.

Thunderstorm Wind, Seminole

When
April 23, 3:10 PM EST
Where
Seminole County, Little Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
31.010, -84.910

A tree fell on a structure in the Little Hope community.

Thunderstorm Wind, Miller

When
April 23, 4:30 PM EST
Where
Miller County, 0.69 mi N of Colquitt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.180, -84.730

A few trees were blown down.

Thunderstorm Wind, Decatur

When
April 23, 4:45 PM EST
Where
Decatur County, West Bainbridge
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.910, -84.580

Several trees were blown down.

Thunderstorm Wind, Grady

When
April 23, 5:20 PM EST
Where
Grady County, 0.91 mi NW of Cairo
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.880, -84.210

Several trees were blown down.

Thunderstorm Wind, Thomas

When
April 23, 5:50 PM EST
Where
Thomas County, 0.59 mi E of Homestead Park
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.840, -83.980

Fifteen trees were blown down across the county.

Thunderstorm Wind, Brooks

When
April 23, 6:15 PM EST
Where
Brooks County, Quitman
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.780, -83.560

Several trees were blown down.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2020Every state in 2020This day in weather historyThe tornado archive for Georgia, 2020Warnings in Georgia, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 889946, 890053, 890054, 889947, 890055, 890133, 889948, 890061, 890062, 890063, 890064, 890066, 890108, 890068, 890069, 890058, 890129, 890073, 890075, 890076, 890077, 890078, 890079, 890080, 890081, 890082, 890083, 890084, 890085, 890103, 890086, 890087, 890088, 890089, 890090, 890091, 890092.